NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 16, 2014
Rash after CT
I had CT of my abdomen done with contrast on 5/13. Early morning next day I found a rash only on my upper arm which was maculopapular coalescing into small patches almost. Mild iching associated. I also during this time started with a very severe head cold. I take synthroid which I did not take yesterday. Could this be a late allergic reaction to the dye?
The symptoms you are talking about sound more likely to be related to a viral infection or another cause, not the CT scan contrast. If there is going to be a late allergic reaction, there is also an immediate phase, something that happens within two hours of contact with the substance. Based on your description, much more information would be necessary to determine the exact cause. I would speak with the doctor who ordered the test to determine if you will need future CT scans and if there should be any precautions taken with contrast.
David Hauswirth, MD
Clinical Assistant Professor
Pulmonary, Allergy, Crtitical Care & Sleep
College of Medicine
The Ohio State University